MAUDE Adverse Event Report: DEPUY MITEK LLC US SUPER QA+ O/C DS CP-2 *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US SUPER QA+ O/C DS CP-2 *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222984
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during a lateral malleolus repair surgery on (b)(6) 2021, it was observed that the tip of the handle on the super quickanchor+ ds w/#2 orthocord device was damaged and slightly bent when it was taken out of the packaging.It was further reported that the anchor was unlatched from the tip on the handle to repair the extensor hallucis longus tendon.It was reported that the surgeon had to make some adjustments for the anchor to sit properly and managed to insert the implant successfully.They only used one anchor suture for this case.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> according to the information provided, it was reported that during a lateral malleolus repair surgery, super quickanchor+ ds w/#2 orthocord was used to repair the extensor hallucis longus tendon.When they took out the anchor suture from the packaging, the anchor was unlatched from the tip of the handle.It was found out that the tip of the handle was damaged and slightly dent, surgeon had to make some adjustments for the anchor to sit properly and we managed to insert the implant successfully.As this is the first time seeing the shaft shown dented, hence this is reported for record purposes.And possibly to find out it is due to manufacturing damaged.The complaint device has bee returned but pending evaluation.However, a photo was provided.Upon visual inspection of the photo, the distal end of the inserter tip appears to be bent, this holds the anchor in place.A manufacturing record evaluation was performed for the finished device lot number: 1l85748, and no nonconformances were identified.Based on the visual inspection of the photo, this complaint can be confirmed.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.A further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of 198 devices that were released to distribution.This type of issue was reviewed with the manufacturer, based on the information received, the process of the super qa have work instruction and controls in place to inspect the assemblage and have 100% visual inspection.Also, the anchor is correctly in place at the end of the shaft and when the suture is aligned with the shaft grooves.The defect happened after manufacture.Because it is impossible to manufacture with a deteriorated shaft.If the shaft is deteriorated, the anchor cannot be aligned and assembly with the shaft.The results of production controls (100%) and in-process controls (9 samples) and meet all the requirements.As per ifu- 108186, do not twist or apply bending force to the inserter; moving the power drill unit off the axis of the hole while drilling may cause the drill tip to break.Doing so may damage the anchor, suture, or inserter tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during a lateral malleolus repair surgery, super quickanchor+ ds w/#2 orthocord was used to repair the extensor hallucis longus tendon.When they took out the anchor suture from the packaging, the anchor was unlatched from the tip of the handle.It was found out that the tip of the handle was damaged and slightly dent, surgeon had to make some adjustments for the anchor to sit properly and we managed to insert the implant successfully.As this is the first time seeing the shaft shown dented, hence this is reported for record purposes.And possibly to find out it is due to manufacturing damaged.The device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the distal end of the inserter tip was bent, this holds the anchor in place.The device was received without its original packaging, the anchor and suture.A manufacturing record evaluation was performed for the finished device lot number: 1l85748, and no nonconformances were identified.Based on the condition of the device received, this complaint can be confirmed.A further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of 198 devices that were released to distribution.This type of issue was reviewed with the manufacturer, based on the information received, the process of the super qa have work instruction and controls in place to inspect the assemblage and have 100% visual inspection.Also, the anchor is correctly in place at the end of the shaft and when the suture is aligned with the shaft grooves.The defect happened after manufacture.Because it is impossible to manufacture with a deteriorated shaft.If the shaft is deteriorated, the anchor cannot be aligned and assembly with the shaft.The results of production controls (100%) and in-process controls (9 samples) and meet all the requirements.As per ifu- 108186, do not twist or apply bending force to the inserter; moving the power drill unit off the axis of the hole while drilling may cause the drill tip to break.Doing so may damage the anchor, suture, or inserter tip.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12463281
Report Number1221934-2021-02688
Device Sequence Number16455095
Product Code JDR
UDI-Device Identifier10886705008629
UDI-Public10886705008629
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K052631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number222984
Device Catalogue Number222984
Device Lot Number1L85748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/28/2021
10/08/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date09/28/2021
10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1